Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 24, 2019, 2:34 PM CDT for 4 counties in Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2019, 2:34 PM CDT (19:34 UTC)
- Expired
- Apr 24, 2019, 3:04 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Cape Girardeau County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:20 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 24, 1:20 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Paducah KY 120 PM CDT Wed Apr 24 2019 .UPDATE... Issued at 120 PM CDT Wed Apr 24 2019 Updated aviation discussion. && .SHORT TERM...(Today through Friday night) Issued at 319 AM CDT Wed Apr 24 2019 The interplay between the mesoscale positive tilt trough axis stretching from northeast IA to the OK panhandle and the approaching closed low moving through TX/LA/Lower Mississippi Valley today through Thursday will impact the coverage and timing of precipitation for the WFO PAH forecast area. Current precipitation is moving along and north of the surface to 700 mb warm frontal zone across central IL at this time. Embedded vorticity expelled from the closed low will work along the east east side of the MO/KS trough axis this morning. The weakly enhanced lift and ageostrophic forcing will interact with the surface based theta-a convergence over the southeast Missouri foothills to enhance surface lift into isolated showers and thunderstorms along western sections of southeast Missouri shortly after daybreak. The combination of a narrow plume of deeper layer moisture (already aided by a pre-existing pool of near 60 dewpoints at the surface) and broad lift from the trough/vorticity will slowly expand the shower and thunderstorm activity across the remainder of southeast Missouri and into the southwest half of Illinois by mid-morning. By late afternoon, as the main zone of lift bisects the WFO PAH forecast area from southwest to northeast, nearly all of the region will see a good chance or better for showers and thunderstorms. Where there is repeated convection, anticipate some areas may see one quarter to four tenths of an inch this afternoon and through this evening. With the loss of daytime heating, updrafts may be subdued overnight with rainfall amounts remaining one to two tenths or less. The highest QPF (forecast rainfall amounts) are likely to occur Thursday afternoon and evening, as enhanced deformation zone rainfall develops as the closest pass of the closed low over the Lower Mississippi Valley. Rainfall amounts of four tenths to locally three quarters of an inch will be possible, especially over parts of the WFO PAH forecast area along and east of the Mississippi River. The timing of this rain may cause some ponding of water in low-lying areas, the the total QPF and antecedent rainfall coverage. At this time, even WPC has only a Marginal coverage for excessive rainfall forecast for Thursday over southern sections of west Kentucky. If anything, may see the potential for an urban/rural areal flood advisory in locations with repeated convective activity Thursday afternoon. As the trough axis and low center move east of the area late Thursday night, rain chances will diminish quickly with dry weather on Friday. Leaned closer to GFS guidance for Max/Min temperatures in the short term, allowing for the impact for rain and cloud cover. .LONG TERM...(Saturday through Wednesday) Issued at 319 AM CDT Wed Apr 24 2019 The 00Z medium range guidance is in decent agreement in moving an upper-level disturbance through the Upper Midwest Saturday and into the Great Lakes Saturday night. This will drag a cold front through our area Saturday night and leave dry surface high pressure in control of the region Sunday. Guidance is not in as good agreement in QPF ahead of the front Saturday, and the general trend seems to be headed toward a drier solution. The forcing is meager at best and is relatively short- lived. With dry air over the region initially, and only weak return flow ahead of the front, much of the area should remain dry with a small chance of some light rain, mainly across the northern half of the area. The cold front Saturday night is likely to come through the entire region dry. Instability is hard to find and the low-levels will be dry with little moisture return expected given surface ridging along the northern Gulf coast. As we head into next week, guidance is indicating that a pattern shift will take place. By next Wednesday, we should have a trough west/ridge east pattern, putting our region on the fringe of stronger southwest flow aloft. The primary surface boundary should eventually get established to our northwest. We should see winds begin to turn around from the southeast on Monday, and a warm front of sorts may allow for some shower development mainly over the northern half of the region during the day. This activity should exit the area Monday night, leaving the entire area firmly in the warm sector. Look for Tuesday and Wednesday to be warm with increasing humidity and gusty south to southwest winds. The models seem to have a perpetual Day 7-8 PoP as they attempt to push convection southeast off of the front, but this is likely overdone. The initial PoPs for next Wednesday are likely too high. && .AVIATION... Issued at 120 PM CDT Wed Apr 24 2019 Scattered showers and tstms are expected to develop across the region from west to east this afternoon. The area least affected by the convection should be the southern Pennyrile region of KY. Unless a terminal is directly under a shower or tstm, vsbys/cigs are generally expected to remain VFR until late tonight when additional moisture associated with a southern Plains low arrives. MVFR cigs are forecast by then, with IFR cigs possible in the northern half of the region by daybreak. There may be some MVFR vsby restrictions in patchy fog around daybreak, also. Winds less than 12 knots through the period will be quite variable in direction especially after nightfall, but predominantly out of the south. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...Smith LONG TERM...DRS AVIATION...DB
Hazardous weather outlook, Apr 24, 3:40 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 340 AM CDT Wed Apr 24 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 340 AM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today and tonight. Locally heavy downpours and lightning will be the primary hazards. An isolated stronger thunderstorm may produce small hail or gusty winds during the afternoon or early evening. Flooding will continue on several area rivers. Please check the latest river flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms are forecast for Thursday and Thursday evening. Any storms that develop should remain below severe limits. A small chance of thunderstorms is forecast for portions of the region Saturday evening and again Monday night. With any of these thunderstorms, locally heavy downpours and lightning will be the primary concerns. Flooding will continue on several area rivers. Please check the latest river flood warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Smith/DRS
In the hours before
Special weather statement, Apr 24, 12:13 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
1213 PM CDT WED APR 24 2019
MOZ100-107-241800-
Carter MO-Wayne MO-
1213 PM CDT WED APR 24 2019
...SPECIAL WEATHER STATEMENT...
At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garwood, or near Van Buren, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Piedmont, Van Buren, Sam A. Baker State Park, Hunter, Lodi and Mill
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3706 9097 3705 9096 3705 9078 3714 9078
3714 9076 3717 9076 3717 9074 3727 9073
3727 9055 3732 9055 3732 9037 3686 9087
3698 9104
TIME...MOT...LOC 1712Z 222DEG 22KT 3698 9090
KHSpecial weather statement, Apr 24, 1:51 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Paducah KY
151 PM CDT WED APR 24 2019
MOZ086-087-100-241930-
Wayne MO-Bollinger MO-Cape Girardeau MO-
151 PM CDT WED APR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...NORTHEASTERN WAYNE
AND WEST CENTRAL CAPE GIRARDEAU COUNTIES UNTIL 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or 13 miles southwest of Marble Hill, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Hill, Cascade, Leopold, Grassy, Zalma and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3726 9033 3732 9023 3731 9015 3737 9014
3753 8986 3716 8986 3705 9017
TIME...MOT...LOC 1850Z 239DEG 27KT 3723 9019
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:36 PM CDT | Areal Flood Advisory | PAH | Williamson | 114 min |
| Apr 24, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 28 min |
| Apr 24, 3:53 PM CDT | Tornado Warning | PAH | Alexander, Pulaski | 9 min |
| Apr 24, 12:13 PM CDT | Special Weather Statement | PAH | Carter | 47 min |
| Apr 24, 1:51 PM CDT | Special Weather Statement | PAH | Bollinger | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.